Alert archive / Wyoming / High Wind Warnings in 2022
High Wind Warning 17, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 30, 2022, 4:49 PM MST for 4 counties in Wyoming. It took effect at Dec 1, 2022, 8:00 AM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2022, 4:49 PM MST (23:49 UTC)
- In effect from
- Dec 1, 2022, 8:00 AM MST
- Expired
- Dec 2, 2022, 2:20 AM MST
- In force
- 18 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 51 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3484 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 30, 3:50 PM MST, 59 minutes earlier.
Area forecast discussion, Nov 30, 3:50 PM MST, 59 minutes before
Area Forecast Discussion National Weather Service Riverton WY 350 PM MST Wed Nov 30 2022 .SHORT TERM...(This evening through Friday) Issued at 1226 PM MST Wed Nov 30 2022 After a cold morning, brief ridging has allowed warmer 700mb temperatures to push in. Highs will peak 10 to 15 degrees warmer for locations that can mix the warmer air down, mainly from eastern Sweetwater County through Johnson County. Light to moderate snow will continue to fall across the west through tonight as the moist westerly flow persists. The gusty, mixing wind will continue through tonight as a Pacific trough approaches. This will begin to increase snowfall rates after sunrise Thursday, with moderate snowfall continuing through the day. The heaviest snowfall is expected Thursday night through early Friday morning. As for coverage, this will mainly be a mountain and western Wyoming event, though light snow will spill east of the Divide on Friday as the system pulls east. One concern with the snow forecast is the western valleys, as recent guidance seems to have trended down for places like Jackson in the Thursday night through Friday morning range. Still will keep with the WPC guidance for now. More confidence exists for the western mountains, which are likely to receive a foot or two. The other impact with this system will be wind, especially along the Wind Corridor from South Pass through Natrona County where southwest gusts over 60 mph are possible Thursday ahead of the cold front. Friday will be gusty over a more widespread area behind the front, but currently looking like gusts will stay below High Wind Criteria. Snow will decrease by early Friday afternoon, eventually tapering off by sunset. .LONG TERM...(Friday night through Wednesday) Issued at 1226 PM MST Wed Nov 30 2022 Friday night will start off cold and dry with strong southwest winds across the southern wind corridor and along the Cody Foothills and Absaroka, Bighorn and Wind River Mountains. Lows that morning will range from -10 to +15F. The southwest flow will continue as the next mid-level low and trough push onshore near CA/OR. Moisture with this system will move into southwestern WY late Saturday night and spread across the south and west through the day Sunday. The majority of the snowfall with this storm will stay west of the Divide, lasting Sunday afternoon through Monday afternoon. The one good thing is the temperatures will warm slightly ahead of the system, although highs will still only climb into the upper 20s to low to mid 30s. Monday will see the low move into the Great Basin region, with a trough from Canada deepening across northern WY. This will enhance the surface gradient and see the winds again increase along the Rock Springs to Casper corridor as well as along the mountains. Monday could also see some precipitation across the northern areas of the state as the pattern evolves and the low is absorbed into the main flow. Overnight lows into Tuesday will drop again into the single digits with a chance of below zero spots. Any snowfall will be confined to the northwest and portions of the west. Tuesday will see gusty southwest winds again in the afternoon. Snow will finally taper off by Wednesday morning. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 343 PM MST Wed Nov 30 2022 West of the Divide...KBPI/KJAC/KPNA/KRKS Terminals. Through the TAF period KBPI/KPNA/KRKS will remain VFR. However, at KJAC snow continues and becomes more persistent by 16Z Thursday with MVFR/IFR conditions through the TAF period. Winds start to pick up at KRKS around 16Z Thursday with gusts nearing 40-45 kts by 21Z. KPNA/KBPI will remain in VFR conditions with the possibility of VCSH moving into the area by 21Z Thursday. Mountain obscuration is likely for western mountains through the TAF period. East of the Divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals. Most of the TAF period will feature VFR conditions with mid to high clouds at all terminals. KCPR will continue to see winds gust at times between 30-35 kts. By 16Z Thursday winds will increase with stronger gusts of 40-50 kts possible at times. KLND may see a mountain wave develop around 20Z which will create strong gusts of 40-45 kts for a short period of time. KWRL/KRIW/KCOD winds increase by 21Z Thursday with gusts ranging from 20-30 kts. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 1226 PM MST Wed Nov 30 2022 Light snow will continue across the west through tonight. The gusty southwest wind noted across the Wind Corridor will continue as well. Snow rates will increase across the west Thursday morning as a Pacific trough approaches. Moderate to heavy snow will continue through the day Thursday, mainly across the west, with the heaviest snow falling overnight through Friday morning. Wind will increase on Thursday again across the Wind Corridor, especially from South Pass through Natrona County where southwest gusts over 60 mph are possible. Friday will also be windy across much of the area behind the cold front. && .RIW WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Thursday morning through Friday afternoon for WYZ001-002-012-013-023-024. High Wind Watch from Thursday morning through late Thursday night for WYZ015-019-020. && SHORT TERM...Myers LONG TERM...Swanson AVIATION...Dziewaltowski FIRE WEATHER...Myers
Hazardous weather outlook, Nov 30, 2:42 AM MST, 14 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 242 AM MST Wed Nov 30 2022 WYZ001>020-022>030-010945- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 242 AM MST Wed Nov 30 2022 ...Winter Storm Watch in effect for western portions Thursday and Friday... ...High Wind Watch for portions of Fremont and Natrona counties Thursday into Friday morning... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Light snow continues across the northwest. Blowing and drifting snow possible from eastern Sweetwater County through southern Johnson County. Isolated wind gusts of 60 mph possible on the south side of Casper. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday...Light to moderate snow over northwestern portions during the day. Moderate to possibly heavy snow across western portions overnight. Southwest winds, with gusts over 60 mph, will be possible from southern Fremont County to Natrona County, including South Pass and Red Canyon. Friday...Significant snow will continue across western portions in the morning, becoming light in the afternoon. West to northwest winds, with gusts of 25 to 45 mph, will occur across much of the area. Sunday through Tuesday...Light, continuous snow chances possible for western mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions, according to standard operating procedures.
In the hours before
Special weather statement, Nov 30, 1:10 PM MST, 3 hours 39 minutes before
Special Weather Statement National Weather Service Riverton WY 110 PM MST Wed Nov 30 2022 WYZ020-010600- Natrona County Lower Elevations- Including the city of Casper 110 PM MST Wed Nov 30 2022 ...Strong winds near Casper this today and tonight... This is a special weather statement from the National Weather Service Office in Riverton. * WHAT...Southwest wind with gusts over 50 mph possible at times. * WHERE...Casper, especially along Outer Drive. * WHEN...This afternoon through tonight. * ADDITIONAL DETAILS...Motorists should be alert for strong and sudden crosswinds. High profile vehicles should exercise caution.
Special weather statement, Nov 30, 1:25 PM MST, 3 hours 24 minutes before
Special Weather Statement National Weather Service Riverton WY 125 PM MST Wed Nov 30 2022 WYZ020-010600- Natrona County Lower Elevations- Including the city of Casper 125 PM MST Wed Nov 30 2022 ...Strong winds near Casper today and tonight... This is a special weather statement from the National Weather Service Office in Riverton. * WHAT...Southwest wind with gusts over 50 mph possible at times. * WHERE...Casper, especially along Outer Drive. * WHEN...This afternoon through tonight. * ADDITIONAL DETAILS...Motorists should be alert for strong and sudden crosswinds. High profile vehicles should exercise caution.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:41 AM MST | High Wind Watch | RIW | Fremont, Natrona, Sublette, Sweetwater | 14 hr |
| Nov 30, 2:50 AM MST | Winter Storm Watch | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Teton | 14 hr |
| Nov 30, 4:52 PM MST | Winter Storm Warning | RIW | Fremont, Hot Springs, Lincoln, Park, Sublette, Teton | 43 hr |
Nearby
High Wind Warnings in Wyoming, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.